MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER

OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Codes Entrapment of Device (1212); Failure to Cut (2587); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the service center for evaluation.Therefore, the exact cause of the reported event cannot be determined.Upon return of the device, an evaluation will be performed, and a supplemental report will be submitted.
 
Event or Problem Description
A report was received at the service center for a loop cutter (fs-5u-1), lot number 96 k, that ¿stopped working, not cutting and got stuck¿ during a procedure.The loop cutter was not inspected prior to the procedure and was not reprocessed as it was the initial use of the device.The physician was performing a therapeutic retrieval of a bariatric ring when the loop cutter would not cut, remained closed and got stuck near the bariatric ring.The reported incident occurred at the beginning of the procedure and the device was removed from the patient.It was reported the patient was under general anesthesia and the procedure was prolonged past 90 minutes.In addition, it was reported there was no additional medical intervention, prolonged post-op observation or hospitalization provided to the patient.The loop cutter did not fall apart and no items fell into the patient.Another device was used to complete the procedure.A gastroscope from fujinom was also used in the procedure.It was reported there was no patient injury and the patient was fine with no problems in the post procedure.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9706324
Report Number8010047-2020-01329
Device Sequence Number3675218
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5U-1
Device Lot Number96K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR